# SDR 9705136739

- Difficulty date: March 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N639US
- Make and model: Boeing 747251F
- Aircraft serial: 23887
- Engine: Pwa JT9D7Q
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 3 Engine
- Part time: 44,029 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A, E, J

## Discrepancy

NR 3 ENGINE EXPERIENCED TWO COMPRESSOR STALLS.  FLIGHT CREW SHUT DOWN NR 3 ENGINE AND BEGAN DUMPING 80,000 POUNDS OF FUEL IN PREPARATION FOR LANDING.  AN UNEVENTFUL LANDING WAS PERFORMED AT DEPARTURE AIRPORT.  MAINTENANCE FOUND EVIDENCE OF INTERNAL ENGINE DAMAGE.  REPLACED NR 3 ENGINE.  PART TOTAL CYCLES, 7,518.
